From Mumbai, India:
I have had type 1 diabetes for the last 6 years. I take three injections a day, pre-breakfast, pre-lunch and pre-dinner. I take human Actrapid and human Insulatard. For, the past two years or so, my 3 am blood sugars drop down to 40 mg/dl [2.2 mmol/L] or so, and my pre-breakfast readings are 200-250 mg/dl [11.1-13.9 mmol/L]. I had stopped taking Insulatard at night, but the problem persisted. Currently I am taking 8 units of Insulatard without any effect. My Glycosylated Haemoglobin results range from 5 to 6.5%. Please guide.
It is difficult to offer good advice without seeing your blood sugar records but I wonder if you should try just taking Actrapid before lunch and evening meal then Insulatard at bedtime. It may be that your early morning hypos are the result of an accumulation of Insulatard. Always discuss therapy changes with your diabetes team.
Original posting 27 Aug 2000
Posted to Tight Control
Last Updated: Tuesday April 06, 2010 15:09:11
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2014. Comments and Feedback.